Hölder regularity for the spectrum of translation flows
[Régularité Hölder pour le spectre des flots de translation]
Journal de l’École polytechnique — Mathématiques, Tome 8 (2021) , pp. 279-310.

Cet article est consacré aux flots de translation génériques correspondant à des différentielles abéliennes sur des surfaces plates de genre arbitraire g2. Ces flots sont faiblement mélangeants, d’après le théorème d’Avila-Forni. En genre 2, la propriété de Hölder pour les mesures spectrales de ces flots a été établie dans [12, 14]. Récemment, Forni [18], motivé par [12], a obtenu des estimées Hölder pour les mesures spectrales dans le cas des surfaces de genre arbitraire. Ici, nous combinons l’idée de Forni avec l’approche symbolique de [12] et nous démontrons la régularité Hölder pour les mesures spectrales des flots sur des « compacta » de Markov aléatoires, et en particulier pour des flots de translation pour un genre arbitraire 2.

The paper is devoted to generic translation flows corresponding to Abelian differentials on flat surfaces of arbitrary genus g2. These flows are weakly mixing by the Avila-Forni theorem. In genus 2, the Hölder property for the spectral measures of these flows was established in [12, 14]. Recently, Forni [18], motivated by [12], obtained Hölder estimates for spectral measures in the case of surfaces of arbitrary genus. Here we combine Forni’s idea with the symbolic approach of [12] and prove Hölder regularity for spectral measures of flows on random Markov compacta, in particular, for translation flows for an arbitrary genus 2.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jep.146
Classification : 37A30,  37B1,  37E35,  28A78
Mots clés : Flots de translation, mesures spectrales, produits de Riesz matriciels, exposants de Liapounoff supérieurs, l’argument d’Erdős-Kahane, automorphismes de Bratteli-Vershik, cocycle de renormalisation
@article{JEP_2021__8__279_0,
     author = {Alexander I. Bufetov and Boris Solomyak},
     title = {H\"older regularity for the spectrum of translation flows},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {279--310},
     publisher = {\'Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.146},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.146/}
}
Alexander I. Bufetov; Boris Solomyak. Hölder regularity for the spectrum of translation flows. Journal de l’École polytechnique — Mathématiques, Tome 8 (2021) , pp. 279-310. doi : 10.5802/jep.146. https://jep.centre-mersenne.org/articles/10.5802/jep.146/

[1] A. Avila & G. Forni - “Weak mixing for interval exchange transformations and translation flows”, Ann. of Math. (2) 165 (2007) no. 2, p. 637-664 | Article | MR 2299743 | Zbl 1136.37003

[2] L. Barreira & Y. Pesin - Nonuniform hyperbolicity. Dynamics of systems with nonzero Lyapunov exponents, Encyclopedia of Mathematics and its Applications, vol. 115, Cambridge University Press, Cambridge, 2007 | Article | Zbl 1144.37002

[3] V. Berthé & V. Delecroix - “Beyond substitutive dynamical systems: S-adic expansions”, in Numeration and substitution 2012, RIMS Kôkyûroku Bessatsu, vol. B46, Res. Inst. Math. Sci. (RIMS), Kyoto, 2014, p. 81-123 | Zbl 1376.37033

[4] V. Berthé, W. Steiner & J. M. Thuswaldner - “Geometry, dynamics, and arithmetic of S-adic shifts”, Ann. Inst. Fourier (Grenoble) 69 (2019) no. 3, p. 1347-1409 | Article | MR 3986918 | Zbl 1433.37010

[5] V. Berthé, W. Steiner, J. M. Thuswaldner & R. Yassawi - “Recognizability for sequences of morphisms”, Ergodic Theory Dynam. Systems 39 (2019) no. 11, p. 2896-2931 | Article | MR 4015135 | Zbl 07114239

[6] A. I. Bufetov - “Decay of correlations for the Rauzy-Veech-Zorich induction map on the space of interval exchange transformations and the central limit theorem for the Teichmüller flow on the moduli space of abelian differentials”, J. Amer. Math. Soc. 19 (2006) no. 3, p. 579-623 | Article | MR 2220100

[7] A. I. Bufetov - “Limit theorems for special flows over Vershik transformations”, Uspekhi Mat. Nauk 68 (2013) no. 5(413), p. 3-80 | Article | MR 3155159

[8] A. I. Bufetov - “Limit theorems for translation flows”, Ann. of Math. (2) 179 (2014) no. 2, p. 431-499 | Article | MR 3152940 | Zbl 1290.37023

[9] A. I. Bufetov & B. M. Gurevich - “Existence and uniqueness of a measure with maximal entropy for the Teichmüller flow on the moduli space of abelian differentials”, Mat. Sb. 202 (2011) no. 7, p. 3-42 | Article

[10] A. I. Bufetov & B. Solomyak - “Limit theorems for self-similar tilings”, Comm. Math. Phys. 319 (2013) no. 3, p. 761-789 | Article | MR 3040375 | Zbl 1279.37019

[11] A. I. Bufetov & B. Solomyak - “On the modulus of continuity for spectral measures in substitution dynamics”, Adv. Math. 260 (2014), p. 84-129 | Article | MR 3209350 | Zbl 1339.37004

[12] A. I. Bufetov & B. Solomyak - “The Hölder property for the spectrum of translation flows in genus two”, Israel J. Math. 223 (2018) no. 1, p. 205-259 | Article | Zbl 1386.37035

[13] A. I. Bufetov & B. Solomyak - “On ergodic averages for parabolic product flows”, Bull. Soc. math. France 146 (2018) no. 4, p. 675-690 | Article | MR 3936539 | Zbl 1414.37001

[14] A. I. Bufetov & B. Solomyak - “A spectral cocycle for substitution systems and translation flows”, J. Anal. Math. 141 (2020) no. 1, p. 165-205 | Article | MR 4174040

[15] P. Erdős - “On the smoothness properties of a family of Bernoulli convolutions”, Amer. J. Math. 62 (1940), p. 180-186 | Article | MR 858 | Zbl 0022.35403

[16] N. P. Fogg - Substitutions in dynamics, arithmetics and combinatorics, Lect. Notes in Math., vol. 1794, Springer-Verlag, Berlin, 2002, Edited by V. Berthé, S. Ferenczi, C. Mauduit and A. Siegel | Article | MR 1970385 | Zbl 1014.11015

[17] G. Forni - “Deviation of ergodic averages for area-preserving flows on surfaces of higher genus”, Ann. of Math. (2) 155 (2002) no. 1, p. 1-103 | Article | MR 1888794 | Zbl 1034.37003

[18] G. Forni - “Twisted translation flows and effective weak mixing”, 2019 | arXiv:1908.11040

[19] H. Furstenberg - Stationary processes and prediction theory, Annals of Math. Studies, vol. 44, Princeton University Press, Princeton, NJ, 1960 | MR 140151 | Zbl 0178.53002

[20] R. Gjerde & Ø. Johansen - “Bratteli-Vershik models for Cantor minimal systems associated to interval exchange transformations”, Math. Scand. 90 (2002) no. 1, p. 87-100 | Article | MR 1887096 | Zbl 1019.37006

[21] S. Ito - “A construction of transversal flows for maximal Markov automorphisms”, Tokyo J. Math. 1 (1978) no. 2, p. 305-324 | Article | MR 519199 | Zbl 0446.28017

[22] J.-P. Kahane - “Sur la distribution de certaines séries aléatoires”, in Colloque de Théorie des Nombres (Univ. Bordeaux, Bordeaux, 1969), Mém. Soc. Math. France (N.S.), vol. 25, Société Mathématique de France, Paris, 1971, p. 119-122 | Article | Numdam

[23] A. Katok - “Interval exchange transformations and some special flows are not mixing”, Israel J. Math. 35 (1980) no. 4, p. 301-310 | Article | MR 594335 | Zbl 0437.28009

[24] K. Lindsey & R. Treviño - “Infinite type flat surface models of ergodic systems”, Discrete Contin. Dynam. Systems 36 (2016) no. 10, p. 5509-5553 | Article | MR 3543559 | Zbl 1366.37105

[25] A. N. Livshits - “Sufficient conditions for weak mixing of substitutions and of stationary adic transformations”, Mat. Zametki 44 (1988) no. 6, p. 785-793, English transl. in Math. Notes 44 (1988), no. 5–6, p. 920–925 | Article | MR 983550 | Zbl 0713.28011

[26] S. Marmi, P. Moussa & J.-C. Yoccoz - “The cohomological equation for Roth-type interval exchange maps”, J. Amer. Math. Soc. 18 (2005) no. 4, p. 823-872 | Article | MR 2163864 | Zbl 1112.37002

[27] H. Masur - “Interval exchange transformations and measured foliations”, Ann. of Math. (2) 115 (1982) no. 1, p. 169-200 | Article | MR 644018 | Zbl 0497.28012

[28] B. Mossé - “Puissances de mots et reconnaissabilité des points fixes d’une substitution”, Theoret. Comput. Sci. 99 (1992) no. 2, p. 327-334 | Article | MR 1168468 | Zbl 0763.68049

[29] V. I. Oseledec - “A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems”, Trudy Moskov. Mat. Obšč. 19 (1968), p. 179-210 | MR 240280

[30] Y. Peres, W. Schlag & B. Solomyak - “Sixty years of Bernoulli convolutions”, in Fractal geometry and stochastics, II (Greifswald/Koserow, 1998), Progr. Probab., vol. 46, Birkhäuser, Basel, 2000, p. 39-65 | Article | MR 1785620 | Zbl 0961.42006

[31] M. Queffélec - Substitution dynamical systems—spectral analysis, Lect. Notes in Math., vol. 1294, Springer-Verlag, Berlin, 2010 | Article | MR 2590264 | Zbl 1225.11001

[32] G. Rauzy - “Échanges d’intervalles et transformations induites”, Acta Arith. 34 (1979) no. 4, p. 315-328 | Article | Zbl 0414.28018

[33] R. Treviño - “Quantitative weak mixing for random substitution tilings”, 2006 | arXiv:2006.16980

[34] W. A. Veech - “Interval exchange transformations”, J. Anal. Math. 33 (1978), p. 222-272 | Article | MR 516048 | Zbl 0455.28006

[35] W. A. Veech - “Gauss measures for transformations on the space of interval exchange maps”, Ann. of Math. (2) 115 (1982) no. 1, p. 201-242 | Article | MR 644019 | Zbl 0486.28014

[36] W. A. Veech - “The metric theory of interval exchange transformations. I. Generic spectral properties”, Amer. J. Math. 106 (1984) no. 6, p. 1331-1359 | Article | MR 765582 | Zbl 0631.28006

[37] A. M. Vershik - “A theorem on Markov periodic approximation in ergodic theory”, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 115 (1982), p. 72-82, 306, Boundary value problems of mathematical physics and related questions in the theory of functions, 14 | MR 660072 | Zbl 0517.47005

[38] A. M. Vershik - “The adic realizations of the ergodic actions with the homeomorphisms of the Markov compact and the ordered Bratteli diagrams”, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 223 (1995), p. 120-126, Teor. Predstav. Din. Sistemy, Kombin. i Algoritm. Metody. I. English transl. in J. Math. Sci. 87 (1997), no. 6, p. 4054–4058 | Article | Zbl 0884.28013

[39] M. Viana - “Lectures on Interval Exchange transformations and Teichmüller flows” (2008), Preprint IMPA

[40] J.-C. Yoccoz - “Interval exchange maps and translation surfaces”, in Homogeneous flows, moduli spaces and arithmetic, Clay Math. Proc., vol. 10, American Mathematical Society, Providence, RI, 2010, p. 1-69 | MR 2648692 | Zbl 1248.37038

[41] A. Zorich - “Finite Gauss measure on the space of interval exchange transformations. Lyapunov exponents”, Ann. Inst. Fourier (Grenoble) 46 (1996) no. 2, p. 325-370 | Article | Numdam | MR 1393518 | Zbl 0853.28007

[42] A. Zorich - “Flat surfaces”, in Frontiers in number theory, physics, and geometry. I, Springer, Berlin, 2006, p. 437-583 | Article | Zbl 1129.32012